Premature quitting antidepressants, strong withdrawal after 4 days, went back to depressed state?

T

Thedudeman321

New member
Joined
Sep 3, 2016
Messages
3
Premature quitting antidepressants, strong withdrawal after 4 days, went back to depressed state?

Hey everyone. I was depressed starting in January and started Lexapro 10mg from June-August. I have been doing a lot of psychotherapy, as well as taking omega-3s. At about August, right before dental school, I started writing and did some psychotherapy and it totally clicked in my mind and the problem that was bothering me for the past 6 months was totally resolved. I know this. I felt totally back to normal for about a week with complete functioning in every aspect. Prior to that I was taking Lexapro every other day for about a week. But then, after I started feeling better, I stopped my Lexapro for about 4-5 days. By the 5th day, I got super anxious over random things, vomiting, nausea, chills, everything. I am assuming these are discontinuation symptoms. Plus, I only took the medication for 2.5 months before quitting, essentially cold turkey, because a week taper I don't think was much. The next day, I took my Lexapro and mostly all of these went away, except for a little anxiety, vivid dreams, and a little lower appetite. But, should I continue taking the antidepressants for the remaining up to 6 months / do you guys think I will feel back how I did a week ago due to my resolved situational issue (important, really want to feel this way again)? Or do you think I should taper the drugs now over time and start quitting right now? Maybe I can keep taking the drugs and try to fight these issues with psychotherapy, even though I am no fully aware what they are. I am 3 weeks into starting dental school right now so would like to make a good evidence-based decision. Thank you in advance for your help and input. Love and all the best to you all. <3
 
Poopy Doll

Poopy Doll

Well-known member
Joined
Jun 13, 2015
Messages
11,502
Location
Fort Lauderdale, Florida, USA
Dudeman, what you did is very typical as people do not realize these anti depressants, and other psychiatric drugs, are POWERFUL and you go through horrible withdrawal symptoms if you just stop taking them or stop taking them too quickly. You must quit the drug extremely slowly. Your doctor can tell you a withdrawal schedule but some sensitive people need to cut back even slower than what the doctor says. You are just starting dental school and you don't want to interfere with that. A horrible withdrawal will blow you right out of school. That would be most unfortunate.

No one can take what you learned about your own psychology away from you. But drug withdrawal can make you lost in anxiety, where you can't access what you have learned. Be very careful and don't make that mistake again. I made the same mistake years ago by stopping a tranquilizer cold turkey. Suddenly, I was suicidal. These drugs are more dangerous than street drugs. Start off by asking your doctor for help reducing. A recipe for success is cutting the drug by 1/10th every three months so as not to feel it at all. If you've only been on the drug a couple months, you can do it a bit faster. Be careful.
 
T

Thedudeman321

New member
Joined
Sep 3, 2016
Messages
3
Thanks for your advice poopy doll. so if this anxiety is from discontinuation and introducing the drug back into my body, do you think that this discontinuation anxiety will resolve shorter than the 2 month span that it took when I first started the drug? Maybe a week or so? Would be so nice
 
Poopy Doll

Poopy Doll

Well-known member
Joined
Jun 13, 2015
Messages
11,502
Location
Fort Lauderdale, Florida, USA
I'm not a doctor, but I'd think you could get back to where you were in a week. And then next time you could try doing a reduction with the doctor's help. A doctor got me off ativan once and he did it perfectly, slowly. Don't let it interfere with school.
 
T

Thedudeman321

New member
Joined
Sep 3, 2016
Messages
3
Thank you poopy doll. Great advice. I love the username by the way
 
Top